Nonuniversality of the scaling exponents of a passive scalar convected by a random flow

M. Chertkov, G. Falkovich, V. Lebedev

Research output: Contribution to journalArticlepeer-review

46 Scopus citations

Abstract

We consider a passive scalar convected by a multiscale random velocity field with short yet finite temporal correlations. Taking Kraichnan’s limit of a white Gaussian velocity as a zero approximation we develop the perturbation theory with respect to a small correlation time and small non-Gaussianity of the velocity. We derive the renormalization (due to temporal correlations and non-Gaussianity) of the operator of turbulent diffusion. That allows us to calculate the respective corrections to the anomalous scaling exponents of the scalar field and show that they continuously depend on velocity correlation time and the degree of non-Gaussianity. The scalar exponents are thus nonuniversal as was predicted by Shraiman and Siggia on a phenomenological ground.

Original languageEnglish (US)
Pages (from-to)3707-3710
Number of pages4
JournalPhysical review letters
Volume76
Issue number20
DOIs
StatePublished - May 13 1996
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint

Dive into the research topics of 'Nonuniversality of the scaling exponents of a passive scalar convected by a random flow'. Together they form a unique fingerprint.

Cite this